Alert archive / Ohio / Special Marine Warnings in 2002
Special Marine Warning 13, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Apr 28, 2002, 12:09 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2002, 12:09 PM EDT (16:09 UTC)
- Expired
- Apr 28, 2002, 2:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Apr 28, 11:00 AM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 28, 11:00 AM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1100 AM EDT SUN APR 28 2002 UPDATED THE FORECAST TO ADD WIND ADVISORY TO ALL OF THE CWA...AS WINDS WERE ALREADY IN THE LOWER 20 MPH AND GUST IN THE UPPER 20 TO 30 MPH. THE WINDS SHOULD INCREASE TO 30 MPH AND GUST TO 40 MPH THIS AFTERNOON...AS THE COLD FRONT MOVES THROUGH THE CWA THIS AFTERNOON. ALSO RAISED THE TEMPS TO THE UPPER 60S IN NW PA AND IN NW OH...AND IN NC AND NE OH RAISED TEMPS TO AROUND 70. TEMPS WERE ALREADY IN THE MID TO UPPER 60S ACROSS MOST OF THE CWA LATE THIS MORNING. I ALSO PUT IN THAT SOME STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS IN NC/NE OH AND NW PA...AS SPC HAD THAT AREA IN A MOD RISK. .CLE... OH...WND ADV PA...WND ADV GALE LERI BAXTER
In the hours before
Special weather statement, Apr 28, 8:10 AM EDT, 3 hours 59 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-290000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 810 AM EDT SUN APR 28 2002 THE NATIONAL SEVERE STORMS FORECAST CENTER IN NORMAN OKLAHOMA HAS INDICATED THAT A THREAT OF SEVERE THUNDERSTORMS EXISTS TODAY FOR MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. SHOWERS AND THUNDERSTORMS WILL DEVELOP IN ADVANCE OF A STRONG COLD FRONT MOVING EAST ACROSS THE AREA TODAY. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE WITH THE MAIN THREAT BEING FROM DAMAGING STRAIGHT LINE WINDS. THE THREAT FOR SEVERE WEATHER WILL GREATLY DIMINISH ONCE THE FRONT MOVES THROUGH. CURRENT PROJECTIONS HAVE THE COLD FRONT REACHING THE TOLEDO AND FINDLAY AREAS JUST AFTER NOON AND MOVING TO NEAR INTERSTATE 71 BY THE MIDDLE PART OF THE AFTERNOON. THIS FRONT IS EXPECTED TO MOVE INTO WESTERN PENNSYLVANIA BY LATE AFTERNOON. THE EASTERN PORTION OF THE AREA WILL SEE THE GREATEST CHANCES FOR SEVERE WEATHER TODAY. TEMPERATURES IN THIS AREA WILL WARM ENOUGH IN ADVANCE OF THE FRONT TO ALLOW THE ATMOSPHERE TO BECOME VERY UNSTABLE. SKYWARN ACTIVATION MAY BE NEEDED LATER TODAY. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OR THE INTERNET FOR THE LATEST WEATHER UPDATES. KUBINA/SEM ...CORRECTED THE PRODUCT HEADER & EXPIRATION TIME...
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 10:55 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Apr 28, 11:59 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Lorain | 46 min |
| Apr 28, 12:09 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Apr 28, 12:09 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Apr 28, 12:14 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 46 min |
| Apr 28, 12:43 PM EDT | Tornado Warning | CLE | Richland | 32 min |
| Apr 28, 12:48 PM EDT | Tornado Warning | CLE | Medina | 42 min |
| Apr 28, 12:55 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 50 min |
| Apr 28, 12:56 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 34 min |
| Apr 28, 1:02 PM EDT | Tornado Warning | CLE | Ashtabula | 43 min |
| Apr 28, 1:08 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 52 min |
| Apr 28, 1:17 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 43 min |
| Apr 28, 1:22 PM EDT | Tornado Warning | CLE | Wayne | 38 min |
| Apr 28, 1:26 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 49 min |
| Apr 28, 1:35 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 40 min |
| Apr 28, 1:42 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga | 48 min |
| Apr 28, 1:46 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 44 min |
| Apr 28, 1:51 PM EDT | Tornado Warning | CLE | Stark | 24 min |
| Apr 28, 1:58 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 47 min |
| Apr 28, 2:12 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 63 min |
| Apr 28, 1:41 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 64 min |
| Apr 28, 1:58 PM EDT | Tornado Warning | CLE | Erie | 32 min |
Nearby
Special Marine Warnings in Ohio, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.